Quasilinear elliptic and parabolic Robin problems on Lipschitz domains. (English) Zbl 1268.35021

Summary: We prove Hölder continuity up to the boundary for solutions of quasi-linear degenerate elliptic problems in divergence form, not necessarily of variational type, on Lipschitz domains with Neumann and Robin boundary conditions. This includes the \(p\)-Laplace operator for all \(p\in(1,\infty)\), but also operators with unbounded coefficients. Based on the elliptic result we show that the corresponding parabolic problem is well-posed in the space \(\mathrm{C}(\overline \Omega)\) provided that the coefficients satisfy a mild monotonicity condition. More precisely, we show that the realization of the elliptic operator in \(\mathrm{C}(\overline\Omega)\) is \(m\)-accretive and densely defined. Thus it generates a non-linear strongly continuous contraction semigroup on \(\mathrm{C}(\overline\Omega)\).


35B65 Smoothness and regularity of solutions to PDEs
35R05 PDEs with low regular coefficients and/or low regular data
35J25 Boundary value problems for second-order elliptic equations
35K15 Initial value problems for second-order parabolic equations
Full Text: DOI arXiv


[1] Adams, R.A., Fournier, J.J.F.: Sobolev spaces, 2nd edn. In: Pure and Applied Mathematics (Amsterdam), vol. 140, Elsevier/Academic Press, Amsterdam (2003) · Zbl 1098.46001
[2] Arendt, W.; Metafune, G.; Pallara, D.; Romanelli, S., The Laplacian with Wentzell-Robin boundary conditions on spaces of continuous functions, Semigroup Forum, 67, 247-261, (2003) · Zbl 1073.47045
[3] Arendt, W., Resolvent positive operators and inhomogeneous boundary conditions, Ann. Scuola Norm. Sup. Pisa Cl. Sci. (4), 29, 639-670, (2000) · Zbl 1072.35077
[4] Arendt, W.; Chovanec, M., Dirichlet regularity and degenerate diffusion, Trans. Am. Math. Soc., 362, 5861-5878, (2010) · Zbl 1205.35139
[5] Arendt, W., Schätzle R.: Semigroups generated by elliptic operators in non-divergence form on \({C_0(Ω)}\) . http://arxiv.org/abs/1010.1703v1 (2010) · Zbl 1105.35047
[6] Bass, R.F.; Hsu, P., Some potential theory for reflecting Brownian motion in Hölder and Lipschitz domains, Ann. Probab., 19, 486-508, (1991) · Zbl 0732.60090
[7] Bénilan, P., Crandall, M.G., Pazy, A.: Nonlinear evolution equations in Banach spaces, Preprint book · Zbl 0249.34049
[8] Biegert, M.; Warma, M., The heat equation with nonlinear generalized Robin boundary conditions, J. Differ. Equ., 247, 1949-1979, (2009) · Zbl 1180.35299
[9] Daners, D.; Drábek, P., A priori estimates for a class of quasi-linear elliptic equations, Trans. Am. Math. Soc., 361, 6475-6500, (2009) · Zbl 1181.35098
[10] Evans, L.C., Gariepy, R.F.: Measure theory and fine properties of functions. In: Studies in Advanced Mathematics. CRC Press, Boca Raton (1992) · Zbl 0804.28001
[11] Fukushima, M., A construction of reflecting barrier Brownian motions for bounded domains, Osaka J. Math., 4, 183-215, (1967) · Zbl 0317.60033
[12] Gilbarg, D., Trudinger, N.S.: Elliptic partial differential equations of second order. In: Classics in Mathematics. Springer, Berlin (2001) Reprint of the 1998 edition · Zbl 1042.35002
[13] Griepentrog, J.A.; Gröger, K.; Kaiser, H.-Chr.; Rehberg, J., Interpolation for function spaces related to mixed boundary value problems, Math. Nachr., 241, 110-120, (2002) · Zbl 1010.46021
[14] Griepentrog, J.A.; Recke, L., Linear elliptic boundary value problems with non-smooth data: normal solvability on Sobolev-Campanato spaces, Math. Nachr., 225, 39-74, (2001) · Zbl 1009.35019
[15] Griepentrog, J.A.; Recke, L., Local existence, uniqueness and smooth dependence for nonsmooth quasilinear parabolic problems, J. Evol. Equ., 10, 341-375, (2010) · Zbl 1239.35084
[16] Grisvard, P.: Elliptic problems in nonsmooth domains. Monographs and Studies in Mathematics, vol. 24. Pitman (Advanced Publishing Program), Boston (1985) · Zbl 0695.35060
[17] Gröger, K.; Recke, L., Applications of differential calculus to quasilinear elliptic boundary value problems with non-smooth data, NoDEA Nonlinear Differ. Equ. Appl., 13, 263-285, (2006) · Zbl 1387.35185
[18] Haller-Dintelmann, R.; Rehberg, J., Maximal parabolic regularity for divergence operators including mixed boundary conditions, J. Differ. Equ., 247, 1354-1396, (2009) · Zbl 1178.35210
[19] Haller-Dintelmann, R., Coercivity for elliptic operators and positivity of solutions on Lipschitz domains, Arch. Math. (Basel), 95, 457-468, (2010) · Zbl 1205.35065
[20] Hille, E., Phillips, R.S.: Functional analysis and semi-groups. American Mathematical Society Colloquium Publications, vol. 31. American Mathematical Society, Providence (1957) rev. ed. · Zbl 0078.10004
[21] Juutinen, P., Lindqvist, P., Manfredi, J.J.: On the equivalence of viscosity solutions and weak solutions for a quasi-linear equation. SIAM J. Math. Anal. 33(3), 699-717 (2001) (electronic) · Zbl 0997.35022
[22] Kaiser, H.-C.; Neidhardt, H.; Rehberg, J., Classical solutions of quasilinear parabolic systems on two dimensional domains, NoDEA Nonlinear Differ. Equ. Appl., 13, 287-310, (2006) · Zbl 1105.35047
[23] Ladyzhenskaya, O.A., Ural’tseva, N.N.: Linear and quasilinear elliptic equations. Translated from the Russian by Scripta Technica, Inc. Translation editor: Leon Ehrenpreis, Academic Press, New York (1968) · Zbl 0732.60090
[24] Lieberman, G.M., The conormal derivative problem for elliptic equations of variational type, J. Differ. Equ., 49, 218-257, (1983) · Zbl 0476.35032
[25] Lieberman, G.M., The natural generalization of the natural conditions of ladyzhenskaya and ural’tseva for elliptic equations, Comm. Partial Differ. Equ., 16, 311-361, (1991) · Zbl 0742.35028
[26] Mingione, G., The Calderón-Zygmund theory for elliptic problems with measure data, Ann. Sc. Norm. Super. Pisa Cl. Sci., 6, 195-261, (2007) · Zbl 1178.35168
[27] Nittka, R.: Regularity of solutions of linear second order elliptic and parabolic boundary value problems on Lipschitz domains. J. Differ. Equ. (2009) (to appear) · Zbl 1225.35077
[28] Nittka, R.: Elliptic and parabolic problems with Robin boundary conditions on Lipschitz domains, Ph.D. thesis. University of Ulm, March 2010
[29] Serrin, J., Local behavior of solutions of quasi-linear equations, Acta Math., 111, 247-302, (1964) · Zbl 0128.09101
[30] Showalter, R.E.: Monotone operators in Banach space and nonlinear partial differential equations. Mathematical Surveys and Monographs, vol. 49. American Mathematical Society, Providence (1997) · Zbl 0870.35004
[31] Troianiello, G.M.: Elliptic differential equations and obstacle problems. The University Series in Mathematics. Plenum Press, New York (1987) · Zbl 0655.35002
[32] Trudinger, N.S., On Harnack type inequalities and their application to quasilinear elliptic equations, Comm. Pure Appl. Math., 20, 721-747, (1967) · Zbl 0153.42703
[33] Warma, M., The Robin and Wentzell-Robin Laplacians on Lipschitz domains, Semigroup Forum, 73, 10-30, (2006) · Zbl 1168.35340
[34] Ziemer, W.P.: Weakly differentiable functions. Graduate Texts in Mathematics, vol. 120. Springer, New York (1989) · Zbl 0692.46022
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.